Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Lose motions. Taken daroloc. Would you suggest any other medication?

User rating for this question
Very Good
Answered by
Practicing since : 2004
Answered : 512 Questions
Question
Hi,
My daughter 5 years old. We went to a resort yesterdy. It was very hot. After coming back, she had loose motions twice but she is okay otherwise. Should we give her any medicine. We have given only daroloc XXXXXXX
Posted Sat, 27 Apr 2013 in Child Health
 
 
Answered by Dr. Sudha Shree Venkataraman 12 hours later
Hi

Thanks for your query.
Loose stools in a frequency of twice a day is okay. If the frequency is more than thrice a day or the consistency is watery or very loose, then it can be called diarrhea.

You may wait for now.

Darolac is a probiotic and it can be given safely twice a day. In case she develops more frequent loose stools, the following information will be of help.

Usual cause of diarrhea in children is viral. So our aim is to prevent dehydration. Antibiotics are not needed. Mostly viral diarrhea will be associated with fever and vomiting. In such a case, she might need medications for that. Kids get okay by 4 to 5 days.

To prevent dehydration, give her plenty of fluids like ORS, plain water, vegetable soups, porridge, Rice based food, Banana, potatoes, Bread toast and plenty of curd(Yogurt). Its better to avoid milk and juices.
Be sure she drinks well and passes urine adequately (atleast 4 to 5 times in a day).

But at any point of time, she is dull or very tired, her urine frequency is very less, she has repeated vomiting, has high grade fever, refuses to eat/ drink, has abdominal pain or you see blood in stools- please do not hesitate to visit a doctor immediately.

Hope my answer helps you.
In case you have further queries, please do ask. I will be happy to help you.
Best wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor